Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2013, 10:54 PM CDT for Custer County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2013, 10:54 PM CDT (03:54 UTC)
- Expired
- Jul 21, 2013, 12:00 AM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:54 PM CDT | TSTM WND GST 60 | Broken Bow, NE | SPOTTER ESTIMATED 55 TO 60 MPH WIND GUSTS FROM STORM. |
| Jul 20, 11:00 PM CDT | TSTM WND GST 60 | 7 E Broken Bow, NE | ESTIMATED WIND GUST 60 MPH AT ESTIMATED TIME OF 1100PM. 4 INCH DIAMTER BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS53 KLBF 210354
SVRLBF
NEC041-210500-
/O.NEW.KLBF.SV.W.0262.130721T0354Z-130721T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1050 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF COMSTOCK TO 9 MILES EAST OF
CALLAWAY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COMSTOCK...BERWYN...WESTERVILLE...ANSLEY...MASON CITY...WESCOTT...
PRESSEY STATE WILDLIFE MANAGEMENT AREA...ARCADIA DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA...BUCKEYE...BURR OAK...CUMRO...GAVIN
SIDING...INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD AND BLOCK HILL
BASIN.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 276 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 9969 4131 9984 4174 9924 4174 9921
4106 9920
TIME...MOT...LOC 0354Z 322DEG 29KT 4162 9918 4127 9973
HAIL...<.75IN
WIND...70MPH
$$
CDC2 follow-up statements
406
WWUS53 KLBF 210416
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1116 PM CDT SAT JUL 20 2013
NEC041-210500-
/O.CON.KLBF.SV.W.0262.000000T0000Z-130721T0500Z/
CUSTER NE-
1116 PM CDT SAT JUL 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CUSTER
COUNTY UNTIL MIDNIGHT CDT...
AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ARCADIA TO 8 MILES EAST OF
OCONTO...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. WIND GUSTED TO 60 MPH IN THE BROKEN BOW
AREA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MASON CITY...BURR OAK...CUMRO...GAVIN SIDING...INTERSECTION OF
HIGHWAY 183 AND CUMRO ROAD AND BLOCK HILL BASIN.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 276 AND 307.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 9969 4131 9984 4174 9924 4174 9921
4106 9920
TIME...MOT...LOC 0416Z 322DEG 29KT 4148 9904 4113 9959
HAIL...<.75IN
WIND...60MPH
$$
SNIVELY/CDC376
WWUS53 KLBF 210451
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1151 PM CDT SAT JUL 20 2013
NEC041-210502-
/O.EXP.KLBF.SV.W.0262.000000T0000Z-130721T0500Z/
CUSTER NE-
1151 PM CDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUSTER COUNTY WILL
EXPIRE AT MIDNIGHT CDT/1100 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4104 9969 4131 9984 4174 9924 4174 9921
4106 9920
TIME...MOT...LOC 0452Z 322DEG 29KT 4125 9881 4090 9936
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:37 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 6:37 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 637 PM CDT SAT JUL 20 2013 .SYNOPSIS... ISSUED AT 253 PM CDT SAT JUL 20 2013 THE H5 ANALYSIS THIS MORNING...HAS AN ACTIVE NW FLOW PATTERN ACROSS THE NRN CONUS. HIGH PRESSURE WAS ANCHORED ACROSS THE CENTRAL VALLEY OF CA...WITH A PERSISTENT BERMUDA HIGH PRESENT ACROSS THE WESTERN ATLANTIC. A BROAD TROUGH OF LOW PRESSURE EXTENDED FROM NRN QUEBEC INTO THE MID ATLANTIC STATES. ACROSS THE NRN ROCKIES AND CENTRAL PLAINS...NUMEROUS SHORTWAVES WERE EMBEDDED IN THE NWRLY FLOW. ONE OVER NWRN WYOMING...AND A SECOND OVER THE IDAHO PANHANDLE. ANOTHER DISTURBANCE WAS NOTED OVER NWRN IA AS WELL. AT THE SURFACE...SHOWERS AND THUNDERSTORMS HAVE CONTINUED ACROSS NORTHERN NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...ALONG A WEAK SURFACE BOUNDARY. TEMPERATURES AS OF 2 PM CDT RANGED FROM 68 IN RAIN COOLED AIR AT ONEILL...TO 87 AT OGALLALA...IMPERIAL AND NORTH PLATTE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT SAT JUL 20 2013 SCATTERED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO DEVELOP OVER THE NEBRASKA PANHANDLE AND NORTHWEST NEBRASKA AND COALESCE INTO A CONVECTIVE SYSTEM BY EARLY THIS EVENING. WITH THE DEEP SHEAR VECTORS DIAGONAL TO THE LOW LEVEL BOUNDARY...IT APPEARS TO FAVOR THE DEVELOPMENT OF A LINEAR CONVECTIVE SYSTEM. ACCORDING TO THE SHORT RANGE HRRR AND RAP13...THE SYSTEM WILL AFFECT A LARGE PART OF THE SANDHILLS AND SOUTHWEST NEBRASKA BY 01Z AND FINALLY CLEARING CENTRAL NEBRASKA BY 09Z. THEY DO INDICATE SOME LINGERING SHOWERS AND THUNDERSTORMS EVEN INTO EARLY SUNDAY. INSTABILITY CONTINUES OVER WESTERN NEBRASKA SUNDAY AND THERE IS A CHANCE OF ANOTHER CONVECTIVE SYSTEM DEVELOPING IN SOUTH DAKOTA AND NORTHWEST NEBRASKA LATE SUNDAY MORNING OR EARLY AFTERNOON...THEN CROSSING WESTERN NEBRASKA THROUGH THE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 253 PM CDT SAT JUL 20 2013 MID RANGE...SUNDAY NIGHT THROUGH TUESDAY...A FAIRLY ACTIVE PATTERN WILL CONTINUE INTO TUESDAY...THANKS TO NWLY FLOW AND THE PRESENCE OF EMBEDDED SHORTWAVES WITHIN THAT FLOW. BEGINNING SUNDAY NIGHT...ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL AND NORTHERN ROCKIES...ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. CONVECTION WILL BE ONGOING BY SUNDAY AFTERNOON AND IS EXPECTED TO IMPACT MOST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS. ATTM...WILL PAINT THE HIGHEST POPS IN THE CENTRAL AND SOUTHWESTERN CWA...AS THESE LOCATIONS WILL SEE THE BEST DEEP LAYER SHEAR OF 30 TO 40 KTS. SHEAR IN THE NERN ZONES WILL RUN 10 TO 20 KTS SUNDAY EVENING...SO ANY TSRAS IN THESE AREAS WILL BE FEW AND FAR BETWEEN. WILL CONTINUE MENTION OF THUNDERSTORMS IN THE FORECAST OVERNIGHT IN THE SOUTHWESTERN ZONES AS THERE ARE INDICATIONS OF THE DEVELOPMENT OF A LOW LEVEL JET...WHICH BECOMES FOCUSED ACROSS SWRN AND CENTRAL NEBRASKA OVERNIGHT SUNDAY NIGHT. CONVECTION ALONG WITH THE EXITING DISTURBANCE...WILL FORCE A FRONTAL BOUNDARY THROUGH THE FORECAST AREA ON MONDAY...STALLING THIS FEATURE ACROSS CENTRAL AND EASTERN NEBRASKA MONDAY EVENING. ONCE AGAIN...UPPER LEVEL ENERGY WILL ENTER THE CENTRAL PLAINS FROM THE ROCKIES LATE IN THE DAY MONDAY...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. THERE IS SOME DISAGREEMENT AS TO WHERE THE UPPER LEVEL ENERGY WILL TRACK DURING THIS PERIOD SO CONFIDENCE IN LOCATION OF POPS IS LACKING ATTM. DECIDED TO CONFINE POPS INVOF OF THE FRONTAL BOUNDARY...IE...EASTERN CWA FOR MONDAY NIGHT. ON TUESDAY...EASTERLY WINDS WILL BECOME SOUTHERLY BY AFTERNOON AS HIGH PRESSURE DRIFTS EAST INTO THE UPPER MIDWEST. THE FRONTAL BOUNDARY WILL WASH OUT WHILE NORTHWESTERLY FLOW ALOFT CONTINUES. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE TRACKS FROM THE CENTRAL AND NORTHERN ROCKIES ONTO THE CENTRAL PLAINS. LONG RANGE...TUESDAY NIGHT THROUGH SATURDAY...A FAIRLY ACTIVE PATTERN WILL CONTINUE INTO THE EXTENDED PERIODS WITH ABUNDANT LOW LEVEL MOISTURE AND PERSISTENT WESTERLY AND NORTHWESTERLY FLOW ALOFT. NUMEROUS SHORTWAVES WILL TRACK ACROSS THE CENTRAL ROCKIES ACROSS THE CENTRAL PLAINS THROUGH THE PERIOD...LEADING TO A GOOD CHANCE FOR PRECIPITATION DURING THE PERIOD. TEMPERATURES WILL BE SEASONAL WITH HIGHS IN THE 80S AND LOWS IN THE UPPER 50S AND LOWER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 635 PM CDT SAT JUL 20 2013 THUNDERSTORMS WILL SWEEP THE FORECAST AREA TONIGHT...AND EXIT BY 09Z. VFR IS EXPECTED THEREAFTER UNTIL 21Z SUNDAY AT WHICH TIME ISOLATED THUNDERSTORMS COULD REDEVELOP...WEST OF HIGHWAY 83. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...SPRINGER LONG TERM...CLB AVIATION...CDC
Hazardous weather outlook, Jul 20, 3:30 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT JUL 20 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-212030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT SAT JUL 20 2013 /230 PM MDT SAT JUL 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. A NEARLY STATIONARY FRONT ON THE HIGH PLAINS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND VERY UNSTABLE AIR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER THUNDERSTORM SYSTEM IS EXPECTED SUNDAY AS SCATTERED THUNDERSTORMS DEVELOP IN EASTERN WYOMING...SOUTHWEST SOUTH DAKOTA AND THE NEBRASKA PANHANDLE DURING THE AFTERNOON AND MERGE INTO A THUNDERSTORM SYSTEM. THE STORMS WILL THEN MAKE THEIR WAY ACROSS THE AREA AND THROUGH CENTRAL AND SOUTHWEST NEBRASKA. AS THE FRONT DRIFTS NORTH AND SOUTH FROM DAY TO DAY ACROSS THE PLAINS...THERE IS SOME CHANCE OF THUNDERSTORMS EACH DAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jul 20, 8:49 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 8 S RUSHVILLE 42.60N 102.47W
07/20/2013 SHERIDAN NE FIRE DEPT/RESCUE
ASSISTANT FIRE CHIEF AND 3 OTHERS SPOTTED A BRIEF
TOUCHDOWN. NO DAMAGE REPORTED. REPORT RELAY VIA SHERIDAN
COUNTY SHERRIFF.
0630 PM HAIL 4 S KILGORE 42.88N 100.96W
07/20/2013 E1.00 INCH CHERRY NE PUBLIC
SEVERAL TREE BRANCHES WERE ALSO BROKEN DUE TO ESTIMATED
60 MPH WINDS.
0718 PM TSTM WND GST 11 S MERRITT RESERVOIR 42.49N 100.87W
07/20/2013 E70.00 MPH CHERRY NE PUBLIC
0730 PM TSTM WND DMG 30 N MULLEN 42.48N 101.04W
07/20/2013 CHERRY NE PUBLIC
LARGE TREE DOWN WITH SEVERAL LARGE LIMBS KNOCKED OFF
OTHER TREES.
0730 PM TSTM WND GST 30 N MULLEN 42.48N 101.04W
07/20/2013 E80.00 MPH CHERRY NE PUBLIC
DAMAGE TO TREES...WITH A LARGE TREE DOWN.
0747 PM TSTM WND GST 12 SW BROWNLEE 42.17N 100.79W
07/20/2013 E65.00 MPH CHERRY NE PUBLIC
0803 PM TSTM WND GST BROWNLEE 42.29N 100.62W
07/20/2013 E70.00 MPH CHERRY NE TRAINED SPOTTER
0808 PM TSTM WND GST 4 E BROWNLEE 42.29N 100.55W
07/20/2013 M60.00 MPH CHERRY NE PUBLIC
0808 PM TSTM WND GST 8 N THEDFORD 42.09N 100.57W
07/20/2013 M60.00 MPH CHERRY NE PUBLIC
0823 PM HAIL 1 W MULLEN 42.04N 101.06W
07/20/2013 E1.00 INCH HOOKER NE PUBLIC
&&
CCOLESpecial weather statement, Jul 20, 8:56 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 856 PM CDT SAT JUL 20 2013 NEZ024>026-036>038-210245- BLAINE NE-CUSTER NE-HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE- 856 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...NORTHERN MCPHERSON...NORTHERN LOGAN...SOUTHERN HOOKER...NORTHWESTERN CUSTER AND WESTERN BLAINE COUNTIES UNTIL 945 PM CDT/845 PM MDT/... AT 851 PM CDT/751 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PURDUM TO 14 MILES SOUTH OF THEDFORD TO 19 MILES SOUTHWEST OF MULLEN...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HALSEY... DUNNING... BROWN LAKE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 119 AND 144. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 214 AND 244. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 33 AND 53. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 20, 9:28 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 928 PM CDT SAT JUL 20 2013 NEZ025-026-035>038-057-059-210315- ARTHUR NE-BLAINE NE-CUSTER NE-KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-THOMAS NE- 928 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... SOUTHEASTERN THOMAS...MCPHERSON...LOGAN...NORTHERN LINCOLN... NORTHEASTERN KEITH...NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNNING TO GANDY TO 16 MILES EAST OF ARTHUR...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ARNOLD... ANSELMO... MERNA... FINCHVILLE... MILLDALE... ETNA... COKER... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 85 AND 128. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 230 AND 272. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 176 AND 273. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 39. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 20, 10:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 PM CDT SAT JUL 20 2013 NEZ026-038-057-059-210345- BLAINE NE-CUSTER NE-KEITH NE-LINCOLN NE- 1001 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...NORTHEASTERN KEITH... CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 1045 PM CDT/945 PM MDT/... AT 959 PM CDT/859 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILBURN TO 10 MILES SOUTHWEST OF ARNOLD TO 8 MILES NORTH OF SARBEN...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORTH PLATTE... BROKEN BOW... ANSELMO... MILBURN... VICTORIA SPRINGS STATE RECREATION AREA... SUTHERLAND... HERSHEY... GATES... MERNA... SUTHERLAND RESERVOIR STATE RECREATION AREA... LAKE MALONEY STATE RECREATION AREA... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 208. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 54 AND 103. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 306. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 246 AND 308. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 15. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 103. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 20, 10:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1044 PM CDT SAT JUL 20 2013 NEZ036>038-057>059-070-071-210445- CUSTER NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE- 1044 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS...SOUTHEASTERN MCPHERSON...LOGAN...LINCOLN...EASTERN KEITH...HAYES...FRONTIER AND CUSTER COUNTIES UNTIL 1145 PM CDT/1045 PM MDT/... AT 1041 PM CDT/941 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMSTOCK TO CALLAWAY TO LAKE MALONEY TO SARBEN...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING HEAVY RAINFALL NEAR 1 INCH IN SOME AREAS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS... HAYES CENTER... WEISSERT... COMSTOCK... BERWYN... WESTERVILLE... OCONTO... ANSLEY... MOOREFIELD... MASON CITY... GRAINTON... WALLACE... WELLFLEET... EUSTIS... DICKENS... MAYWOOD... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 141 AND 208. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 28 AND 122. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 250 AND 307. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 208 AND 308. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 26. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 120. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Local storm report, Jul 20, 10:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 PM CDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
07/20/2013 E60 MPH CUSTER NE TRAINED SPOTTER
SPOTTER ESTIMATED 55 TO 60 MPH WIND GUSTS FROM STORM.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 20, 7:30 PM CDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jul 20, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 52 min |
| Jul 20, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Hooker, Thomas | 43 min |
| Jul 20, 8:44 PM CDT | Areal Flood Advisory | LBF | Hooker | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.